What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 4, 5:00 AM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 4, 5:00 AM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
500 AM CST Tue Mar 4 2025
...New AVIATION...
.UPDATE...
Issued at 317 AM CST Tue Mar 4 2025
A quick update was done to increase PoPs farther south through 6AM
this morning, given how far south the southern extent of the line of
showers and storms has developed into Val Verde County.
&&
.SHORT TERM...
(Today through Wednesday)
Issued at 205 AM CST Tue Mar 4 2025
Key Messages:
***Extreme Fire Danger Today - Very Windy and Low Humidity***
***Avoid Any Activities that Could Cause a Wildfire***
Streamer showers have developed overnight out of the Coastal Plains
and into the I-35 corridor, beneath the capping inversion. Just to
the north of the region, a broken line of showers and isolated
thunderstorms have developed along the Pacific cold front. That
front is forecast to reach the Rio Grande and southern Edwards
Plateau between 3-5AM, then sweep through the Hill Country 5-7AM, I-
35 corridor 6-8AM, and quickly exit east of the Coastal Plains by
10AM Tuesday. A thin line of showers and thunderstorms will clip
northern areas. While capping should limit the threat for deeper
convection to develop along the front, an isolated strong storm or
two can't be ruled out across northern areas along and north of a
Llano to Travis to Fayette county line.
Behind the front, clearing and very windy conditions are expected
along with much drier air. Very efficient mixing of higher momentum
aloft is forecast late morning into the mid afternoon. An impressive
45-55KT corridor of 850mb winds and 40-50KT of 925mb winds will be
in place from 15Z-21Z. BUFKIT GFS soundings indicate a momentum
transfer potential of 45-50KT across much of the region, highest
across the Rio Grande to near San Antonio. HREF probabilities of
sustained winds reaching 30 mph is very high (70-100%) from the Rio
Grande to the I-35 corridor, and of reaching sustained winds of 40
mph is medium (40-60%) across Val Verde County. HREF probabilities
of wind gusts reaching 45 mph is very high (60-100%) from the Rio
Grande to near the I-35 corridor, and of reaching winds gusts of 55
mph is medium (30-50%) along the Rio Grande in Val Verde County.
From a climatological perspective, both NAEFS and ECMWF are
indicating a return interval of today's forecast 850mb and 700mb
wind speeds once over to ten year period, and in many locations
outside the 30 year climatological record.
The current Wind Advisory for sustained winds of 25 to 35 mph and
gusts of 45 to 55 mph looks in good shape, with the stronger winds
along the I-35 corridor west to the Rio Grande, ans slightly weaker
winds across the Coastal Plains. The only change is we have upgraded
Val Verde County to a High Wind Warning, where some of the HREF
medium probabilities for reaching sustained winds of 40 mph and gusts
near 55 mph were shown. Looking back over our County Warning Area,
the last High Wind Warning that we issued was for a wake low on May
29, 2024 across Williamson, Lee, and Bastrop counties. Prior to that
it was Dec 13, 2018 along the Rio Grande, for gradient winds that
gusted to 62 mph at Del Rio.
The very strong winds today will also likely result in blowing dust
from West Texas, the Trans Pecos, and Rio Grande being transported
downstream into portions of the area. The very strong winds and very
low humidity will also result in an extreme fire danger. See the
Fire Weather Discussion below.
Winds speeds are forecast to gradually weaken this evening,
falling off to around 10 mph or less overnight. Cooler on
Wednesday, with low temperatures forecast in the low 40s to low 50s
and highs in the upper 60s to upper 70s.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 205 AM CST Tue Mar 4 2025
Key Messages...
- Elevated fire weather conditions Saturday behind a cold front.
An upper level ridge will move across the mountains and into the
plains Wednesday night through early Friday. This will keep the
weather rain free during this time frame. The low level flow will
become southeasterly which will bring warmer, moister air to the
region. After a chilly start Thursday morning, temperatures will warm
through the day Thursday and again Friday. Highs Friday will be well
above normal from the lower 80s to middle 90s. Friday night and
early Saturday a Pacific cold front will move through our CWA. At
this time the frontal passage will be dry. The will bring drier,
cooler air and strong northwesterly winds. Winds could be 15-25 mph
with gusts up to 35 mph. Combined with the drier air this will lead
to elevated fire weather conditions over the western half of the CWA
Saturday afternoon. The pressure gradient will loosen Saturday night
and winds will weaken. High pressure will move across TX Sunday and
Monday keeping the weather dry with light winds. Temperatures will
warm again for the first few days of next week reaching the 80s in
most the area by Tuesday.
&&
.AVIATION...
(12Z TAFS)
Issued at 500 AM CST Tue Mar 4 2025
At 11Z the Pacific cold front was near a AQO-ERV-UVA-5T9 line. A
line of SHRAs with embedded TSRAs has developed along the from UVA-
AQO and continuing north into Central and North Texas. The front and
SHRA/TSRA activity will race quickly east through the morning hours,
clearing the I-35 corridor around 14Z. Clouds will quickly clear
behind the front.
Then the main issue becomes the very strong winds that develop late
morning through the afternoon hours along with BLDU from West Texas,
Trans Pecos, and Rio Grande being transported into the area. W to NW
sustained winds will increase to 20-30KT along the I-35 corridor by
midday, with gusts 35-40KT common. Farther west toward the Rio
Grande, sustained winds will increase to around 25-35KT, with gusts
40-50KT. These winds will likely result in BLDU and MVFR visibility
restrictions along the Rio Grande at DRT, and perhaps some hazy
conditions along the I-35 corridor. Winds are foreast to quickly
diminish after sunset to less that 10 KT.
&&
.FIRE WEATHER...
Issued at 205 AM CST Tue Mar 4 2025
Key Messages:
***Extreme Fire Danger Today - Very Windy and Low Humidity***
***Avoid Any Activities that Could Cause a Wildfire***
A Red Flag Warning remains in effect for the entire area today.
Any fires that develop today will rapidly increase in size and
intensity, and will move quickly and be very difficult to suppress
to uncontrollable.
Today's overlap of very strong winds, low RH, fuel dryness, and
above normal fuel loading in some areas, will result in a very
dangerous, to potentially historic, fire weather setup.
Sustained winds of 25 to 35 mph are forecast along the I-35 corridor
and west to the Rio Grande by early afternoon, with gusts of 45 to
55 mph, potentially exceeding 55 mph across Val Verde County. Across
the Coastal Plains, sustained winds of 25 to 35 mph with gusts to 45
mph are forecast in the afternoon. RH values are forecast to bottom
out around 5 to 15%. An extreme fire danger is forecast by the Texas
A&M Forest Service and on Tuesday. After sunset winds will decrease
and humidity will recover, gradually reducing the threat for
wildfires.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 77 48 68 43 / 50 0 0 0
Austin Bergstrom Intl Airport 77 48 69 41 / 50 0 0 0
New Braunfels Muni Airport 78 48 72 41 / 30 0 0 0
Burnet Muni Airport 75 45 67 41 / 30 0 0 0
Del Rio Intl Airport 82 50 79 50 / 0 0 0 0
Georgetown Muni Airport 77 46 68 41 / 50 0 0 0
Hondo Muni Airport 78 48 76 43 / 10 0 0 0
San Marcos Muni Airport 77 48 70 40 / 40 0 0 0
La Grange - Fayette Regional 78 48 68 39 / 60 0 0 0
San Antonio Intl Airport 78 51 73 44 / 20 0 0 0
Stinson Muni Airport 79 51 75 44 / 20 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 9 AM this morning to 6 PM CST this evening
for Val Verde.
&&
Short-Term...76
Long-Term...05
Aviation...76
In the hours before
Special weather statement, Mar 4, 5:18 AM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
518 AM CST Tue Mar 4 2025
TXZ171>173-192-041200-
Williamson TX-Llano TX-Burnet TX-Travis TX-
518 AM CST Tue Mar 4 2025
...Strong thunderstorms will impact portions of western Williamson,
northwestern Travis, southeastern Llano and Burnet Counties through
600 AM CST...
At 517 AM CST, Doppler radar was tracking thunderstorms along a line
extending from Lampasas to Burnet to near Horseshoe Bay. Movement
was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Round Rock, Cedar Park, Georgetown, Burnet, Marble Falls, Kingsland,
Bertram, Buchanan Dam, Serenada, Leander, Lago Vista, Granite Shoals,
Horseshoe Bay, Meadowlakes, Liberty Hill, Jarrell, Florence, Weir,
Highland Haven, and Inks Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 9783 3087 9763 3082 9749 3049 9774
3050 9868 3076 9842 3103 9838 3103 9791
TIME...MOT...LOC 1117Z 259DEG 52KT 3106 9818 3076 9826 3050 9853
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RunyenSpecial weather statement, Mar 4, 5:41 AM CST, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
541 AM CST Tue Mar 4 2025
TXZ172-173-187-189>192-204>207-041230-
Guadalupe TX-Comal TX-Bexar TX-Blanco TX-Williamson TX-Medina TX-
Hays TX-Bandera TX-Kendall TX-Burnet TX-Travis TX-
541 AM CST Tue Mar 4 2025
...A line of showers and thunderstorms will impact portions of
central Medina, southeastern Bandera, southern Williamson, Hays,
northwestern Guadalupe, Travis, central Blanco, central Kendall,
south central Burnet, Bexar and Comal Counties through 630 AM CST...
At 540 AM CST, Doppler radar was tracking a line of showers and
thunderstorms along a line extending from Spicewood to Boerne to
near D'Hanis. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Austin, Round Rock, New Braunfels, Cedar Park, San
Marcos, Pflugerville, Schertz, Kyle, Cibolo, Universal City, Taylor,
Live Oak, Buda, Boerne, Selma, Hondo, Dripping Springs, Castroville,
and Wimberley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3055 9729 3000 9774 2988 9789 2985 9786
2979 9791 2930 9839 2932 9941 2938 9942
2980 9880 3051 9824
TIME...MOT...LOC 1140Z 271DEG 46KT 3045 9816 2981 9868 2937 9931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RunyenSpecial weather statement, Mar 4, 6:04 AM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
604 AM CST Tue Mar 4 2025
TXZ173-041230-
Williamson TX-
604 AM CST Tue Mar 4 2025
...A line of showers and thunderstorms will impact portions of
Williamson County through 630 AM CST...
At 603 AM CST, Doppler radar was tracking a line of strong showers
and thunderstorms along a line extending from Salado to near Round
Rock. Movement was east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Taylor, Granger, Anderson
Mill, Serenada, Hutto, Bartlett, Jarrell, Thrall, Weir, Granger Dam,
Coupland, Laneport, Waterloo, Schwertner, Jonah, and Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3074 9727 3046 9716 3040 9733 3049 9751
3048 9755 3050 9758 3048 9764 3048 9768
3046 9769 3044 9776 3045 9780 3086 9761
TIME...MOT...LOC 1203Z 267DEG 49KT 3095 9751 3053 9770
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RunyenSpecial weather statement, Mar 4, 6:37 AM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
637 AM CST Tue Mar 4 2025
TXZ173-191>194-205>208-221-041330-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Williamson TX-Bastrop TX-
Hays TX-Wilson TX-Lee TX-Travis TX-
637 AM CST Tue Mar 4 2025
...A line of showers and thunderstorms will impact portions of
southeastern Williamson, Caldwell, southeastern Hays, Guadalupe,
southeastern Travis, Bastrop, Lee, northern Wilson, southeastern
Bexar and southeastern Comal Counties through 730 AM CST...
At 636 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Thorndale to Austin Bergstrom Int Airport
to San Antonio. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Austin, New Braunfels, San Marcos, Pflugerville,
Schertz, Kyle, Seguin, Cibolo, Universal City, Taylor, Live Oak,
Buda, Lockhart, Selma, Elgin, Bastrop, Floresville, Luling, and
Giddings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3011 9685 3004 9702 3005 9703 2978 9732
2964 9759 2964 9763 2935 9786 2931 9782
2909 9809 2918 9862 2923 9875 3020 9777
3073 9731 3072 9726 3046 9715 3056 9696
3054 9692 3032 9674 3029 9664
TIME...MOT...LOC 1236Z 269DEG 38KT 3063 9725 3017 9767 2938 9845
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RunyenSpecial weather statement, Mar 4, 7:15 AM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
715 AM CST Tue Mar 4 2025
TXZ193-194-207>209-221>225-041400-
Guadalupe TX-Karnes TX-Caldwell TX-Lavaca TX-Bastrop TX-De Witt TX-
Fayette TX-Gonzales TX-Wilson TX-Lee TX-
715 AM CST Tue Mar 4 2025
...Strong thunderstorms will impact portions of southeastern
Caldwell, northwestern DeWitt, southeastern Guadalupe, northeastern
Karnes, southeastern Bastrop, Gonzales, Lee, Fayette, northwestern
Lavaca and northeastern Wilson Counties through 800 AM CST...
At 714 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Caldwell to near Floresville. Movement was
east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gonzales, Luling, Giddings, La Grange, Smithville, Schulenburg,
Shiner, Stockdale, Flatonia, Moulton, Kosciusko, Nixon, Waelder,
Smiley, Fayetteville, Dime Box, Round Top, Cheapside, Hochheim, and
Palmeto State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2963 9688 2899 9773 2912 9810 3047 9691
3039 9679 3032 9674 3032 9669 3029 9664
3025 9669 3024 9674 3020 9674 3016 9679
3014 9677 3017 9669 3015 9668 3014 9665
3008 9663 2996 9657
TIME...MOT...LOC 1314Z 266DEG 41KT 3058 9672 2914 9810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
27Special weather statement, Mar 4, 7:53 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
753 AM CST Tue Mar 4 2025
TXZ209-222>225-041500-
Karnes TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
753 AM CST Tue Mar 4 2025
...Strong thunderstorms will impact portions of DeWitt, east central
Karnes, southeastern Gonzales, eastern Fayette and Lavaca Counties
through 900 AM CST...
At 752 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Burton to 8 miles northwest of Nordheim.
Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuero, Yoakum, La Grange, Schulenburg, Hallettsville, Yorktown,
Shiner, Flatonia, Moulton, Shelby, Nordheim, Fayetteville, Round Top,
Sublime, Cheapside, Hochheim, Thomaston, Ezzell, Speaks, and
Westhoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2906 9694 2910 9698 2887 9730 2892 9742
2884 9754 2899 9781 3015 9668 3015 9665
2996 9657 2963 9687 2934 9656
TIME...MOT...LOC 1352Z 297DEG 32KT 3013 9662 2902 9770
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
27